MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47698
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photos and statements and photos describing the event.The photo of the pouch matches the lot number in the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastroscopy for biopsy in the stomach and duodenum, the physician used a cook captura pro¿ biopsy forceps without spike.It was reported that the gripper [forceps] lacked grip strength from the beginning and was deformed, unable to collect a biopsy sample.It was impossible to take out the biopsy that was done.The procedure was completed with another of the same device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
This correction follow up report is being submitted to cancel the initial report submitted relating to this event.Reference h10 for this justification.
 
Additional Manufacturer Narrative
This mdr follow up report is being submitted to cancel the initial report submitted relating to this event.It was initially reported that the forceps lacked grip strength from the beginning and was deformed, unable to collect a biopsy sample.It was impossible to take out the biopsy that was done.This event was made reportable out of caution for inability to actuate the handle and potential misalignment.The device was returned for evaluation and during a functional test, the forceps cups opened and closed completely, and were not misaligned.The cups showed no signs of deformation as initially reported.Only when the forceps cannot close enough to remove them through endoscope is considered reportable.In this case, it is reasonable to conclude the device was able to completely be removed from the endoscope to take out the biopsy.There was no reportable damage to the device upon investigation.Based on further evaluation this incident no longer meets the reporting criteria of a reportable event.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Photos included of the pouch matches the lot number in the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a 3 coil position.During a functional test with the device in the coiled position as returned, the forceps cups opened and closed with significant resistance; there was also a clicking sound present when the handle was actuated.The device was uncoiled and function tested again; significant resistance was still experienced and the clicking sound was still present.Under magnification, there did not appear to be any anomalies with the device.The cups were properly meshed together on all sides and there did not appear to be any misalignment of the cups.The device was returned to the supplier for further evaluation and the following was provided, "device was returned in coiled position.Initial visual evaluation of the device revealed no aesthetic defects to the handle components, hope coating, coil cable, or tip.Tip appeared axially aligned with cable and the cups were not misaligned or skewed.The device was functionally evaluated in the u-bend position and was able to be actuated by manipulating the handle.The device was then tested in the 3-coil position, in which the device was functional , but an audible click was heard from within the handle spool.To test the force required to open the cups, the pull pan test was employed, as instructed per work instructions and when the weight was applied, the cups opened slowly, but fully opened when coil cable was lifted and released as directed in the procedure.In order to determine the source of the audible clicking, further investigation (disassembly) was necessary; one spool half was then separated from the handle stem.With the clip seated in the remaining spool half and aligned within the handle stem, the device was carefully actuated.When applying force on the spool to open the jaws, the clip would catch slightly on the edges of the surrounding pushrod crimps and release, causing the audible click.There were no visible anomalies with the crimped areas of the pushrod.The captura pro fqc checklist specifies that the forceps should operate with no clicking while coiled.While resistance could be felt when opening the device, it did meet the requirement of opening with weight using the pull pan test method.No anomalies were found within the device components, the cups were aligned and opened symmetrically.A review of the device history record showed no relevant defects for handle friction , clicking, or hard to open/close conditions.The device history record was reviewed, was manufactured september 2022 and there were no relevant defects noted in the fqc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following, "the root cause was not determined.A review of the device history record (ohr) did not reveal any anomalies.The functional evaluation of the device confirmed the audible clicking, some resistance was felt when opening the device, however the test requirements directed in the pull pan test method were met.All devices receive a 100% inspection prior to release and shipment to ensure the device is working properly.This inspection includes verifying the forceps operate freely with no hesitation, smoothly with no grinding, friction, or clicking while coiled." the instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16160971
Report Number1037905-2023-00021
Device Sequence Number12502260
Product Code PTS
UDI-Device Identifier00827002476981
UDI-Public(01)00827002476981(17)250926(10)W4640018
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberG47698
Device Catalogue NumberBF-2.4SL-230-20
Device Lot NumberW4640018
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer01/23/2023
02/16/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/16/2023
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSCOPE PENTAX EG29I10.
Patient SexUnknown